Alert archive / Georgia / Special Weather Statements in 2025

Special Weather Statement, NWS Atlanta, GA

April 10, 2025Morgan County, Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 10, 2025, 9:21 PM EDT for Morgan County, Walton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2025, 9:21 PM EDT (01:21 UTC)
Expired
Apr 10, 2025, 9:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

Counties Morgan County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS82 KFFC 110121
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Thu Apr 10 2025
 
GAZ037-047-049-110145-
Morgan GA-Walton GA-Oconee GA-
921 PM EDT Thu Apr 10 2025

...A strong thunderstorm will impact portions of central Oconee,
northwestern Morgan and eastern Walton Counties through 945 PM EDT...

At 921 PM EDT, a strong thunderstorm was over Good Hope, or near
Monroe, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Bostwick, Bishop, North High Shoals, Ebenezer, Gratis, Good Hope,
Monroe, Hard Labor Creek State Park, Farmington, Apalachee, Pannell,
and Madison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central, northeastern and east central Georgia.

&&

LAT...LON 3379 8332 3371 8337 3370 8340 3368 8339
      3357 8346 3375 8376 3391 8365
TIME...MOT...LOC 0121Z 301DEG 15KT 3380 8364 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 8:12 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 10, 8:12 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
812 PM EDT Thu Apr 10 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 232 PM EDT Thu Apr 10 2025

A cold front will move south across the CWA overnight and into
tomorrow. Ahead of the frontal passage, scattered to numerous
showers and thunderstorms are expected across much of north and
central portions of GA this afternoon and evening. The hi-res
models continue to be pretty consistent with the timing and with
the general trends.

A weak line of scattered showers and isolated thunderstorms will
continue to move across northern portions of the state early this
afternoon. A second, stronger and more organized, wave of
convection is likely later this afternoon into the evening hours.
The organized convection axis has shifted somewhat south from
yesterday's runs...mainly along a path between metro ATL and
Columbus and areas southeast. Afternoon/evening storms will have
modest CAPE values (good heating/50s dewpoints) and steep lapse
rates. Forecast soundings also show a decent inverted V structure,
good for gusty storms. Still expecting large hail and damaging
wind gusts as the primary severe weather hazards.

Models continue to weaken the secondary wave of storms as it
moves into central portions of GA this evening. Seems reasonable
with the loss of heating and getting away from the main dynamic
forcing to the north.

Upper moves across the TN valley tomorrow. Models do tend to
underestimate the amount of cloud cover as these types of systems
move by, so have upped the sky grids a bit to compensate. Also,
some scattered shra possible as the low may provide just enough
lift.

NListemaa

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 232 PM EDT Thu Apr 10 2025

Key Messages:

 - The potential exists for overnight frost formation north of
   Interstate 85 and patchy sub freezing temperatures in the
   mountains this weekend.

 - Dry weather is favored in the region between Saturday and
   Thursday.

This Weekend:

An area of surface high pressure will build into the Southeast
over the weekend. This will combine with dry northwest flow aloft
to produce fairs skies, mild temperatures and dry weather.
Weakening surface pressure gradients should also lead to lighter
winds in the region (especially on Sunday). Radiational cooling
should be significant both Friday night and Saturday night and
this may lead to some frost/freeze concerns across northern
Georgia. On Saturday morning it looks like the coolest
temperatures will be limited to the sheltered areas in the
mountains of northeast Georgia. Then on Sunday morning the
potential for at least Frost Advisory level conditions exists
along and north of Interstate 85. For the northeast Georgia
mountains there is a 50% chance of a Frost Advisory (overnight
lows below 36 degrees) Friday night into Saturday morning, and a
50% chance of a Freeze Warning (overnight lows below 32 degrees)
Saturday night and Sunday morning. Along and north of Interstate
85 there is a 40% chance of a Frost Advisory Saturday night and
Sunday morning.

High temperatures will struggle on Saturday due to continued
northwest winds and the resulting CAA. As a consequence afternoon
high temperatures should wallow in the lower 60s across north
Georgia and claw their way into the upper 60s in central Georgia.
High temperatures of this magnitude would be 7 to 12 degrees
colder than seasonal averages. A transition to westerly winds,
continued low relative humidity and sunshine should allow high
temperatures to climb to within 1-3 degrees of seasonal averages
on Sunday. Everywhere except the mountains can anticipate
afternoon highs in the 70s.

Considerations for Next Week:

An upper level trough tracking through the Great Lakes early next
week should bring southerly winds and WAA back to Georgia.
Temperatures should respond accordingly by rising into the lower
80s Monday afternoon. Attention then turns to a potential cold
frontal passage Tuesday or Tuesday night. This may lead to midweek
temperature declines, with 70s favored on Wednesday. Trends in
the GEFS and EPS guidance continue to pull back on the rain
chances, with more than 90% of ensemble members keeping rain
amounts under 0.10 inches in north Georgia. The odds of
accumulating precipitation in central Georgia are less than 5%.

Albright

&&

.AVIATION...
(00Z TAFS)
Issued at 742 PM EDT Thu Apr 10 2025

Severe thunderstorms are moving SSE across north Georgia along
and north of I-20. Hail -- some large -- is occurring with these
storms. Expect convection to continue for the next several hours.
Have a TEMPO for TSRA at ATL and the other metro sites until 04z,
at AHN 01z-05z, and at MCN and CSG 04z-08z as the convection
shifts southward. Gusty, erratic winds can be expected in TSRA.
Mid-level ceilings (from ~4 kft to ~10 kft) are expected after the
convection overnight with FEW/SCT MVFR clouds possible.

//ATL Confidence...00Z Update...
Medium confidence on ceilings overnight into tomorrow (Friday)
morning. High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  67  43  66 /  70  30  30   0
Atlanta         52  65  44  64 /  70  40  40   0
Blairsville     44  57  36  59 /  60  30  30   0
Cartersville    47  63  39  63 /  70  30  30   0
Columbus        53  71  46  68 /  60  30  30   0
Gainesville     49  63  43  65 /  70  30  30   0
Macon           54  71  47  69 /  60  20  20   0
Rome            47  63  41  63 /  70  30  30   0
Peachtree City  49  67  41  65 /  60  40  40   0
Vidalia         57  75  50  71 /  30  10  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Albright
AVIATION...Martin
Hazardous weather outlook, Apr 10, 5:20 PM EDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
520 PM EDT Thu Apr 10 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-112130-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
520 PM EDT Thu Apr 10 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A Severe Thunderstorm Watch is in effect for much of north
Georgia and portions of central Georgia until midnight tonight.
The primary hazards with any severe storms will be damaging wind
gusts up to 60 mph and quarter to golf ball sized hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms are expected Friday afternoon. A couple
strong storms with pea to penny size hail are possible between 2
PM and 8 PM.

Frost and freeze conditions may develop in northeast Georgia on
Friday night. On Saturday night, these conditions may spread to
all areas north of Interstate 85. Those with outdoor vegetation
that is sensitive to freezing temperatures should monitor the
forecast closely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Apr 10, 8:52 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
852 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     Hail             1 SE Hobgood Park       34.12N 84.58W
04/10/2025  M1.00 Inch       Cherokee           GA   Public

            Quarter sized hail reported along
            Summerchase Drive.

&&
Local storm report, Apr 10, 8:53 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
853 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Hail             1 E Kellogg Creek       34.12N 84.60W
04/10/2025  E1.25 Inch       Cherokee           GA   Public

            Half dollar sized hail reported along
            Kellogg Creek Road.

&&
Special weather statement, Apr 10, 8:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
857 PM EDT Thu Apr 10 2025

GAZ036>039-050-110145-
Wilkes GA-Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
857 PM EDT Thu Apr 10 2025

...Strong thunderstorms will impact portions of east central Oconee,
southeastern Clarke, northeastern Greene, Wilkes and Oglethorpe
Counties through 945 PM EDT...

At 857 PM EDT, a line of strong thunderstorms was along a line
extending from near Whitehall to near Sweet City, and moving
southeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jacksons Crossroads, Mallorysville, Delhi, Norman, Stephens,
Hutchings, Barnett Shoals, Metasville, Floral Hill, Lexington,
Maxeys, Newtown, Rayle, Tignall, Danburg, Celeste, Crawford,
Philomath, Vesta, and Arnoldsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern and east central Georgia.

&&

LAT...LON 3371 8294 3373 8295 3370 8299 3366 8323
      3387 8334 3400 8289 3398 8286 3398 8285
      3399 8284 3397 8278 3399 8266 3398 8265
      3386 8261 3387 8258 3387 8257 3383 8260
      3377 8256
TIME...MOT...LOC 0057Z 298DEG 29KT 3392 8331 3402 8288

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 10, 8:58 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
858 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     Hail             2 NW Sweat Mountain     34.09N 84.48W
04/10/2025  M1.00 Inch       Cherokee           GA   Public

            Quarter sized hail reported near State Route
            92 and Trickum Road.

&&
Special weather statement, Apr 10, 9:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Thu Apr 10 2025

GAZ057-110130-
Henry GA-
903 PM EDT Thu Apr 10 2025

...A strong thunderstorm will impact portions of southern Henry
County through 930 PM EDT...

At 903 PM EDT, a strong thunderstorm was near Flippen, or near
McDonough, moving east at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Blacksville, Ola, Flippen, McDonough, Hampton, Locust Grove, Lovejoy,
and Stockbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central and north central Georgia.

&&

LAT...LON 3343 8431 3344 8429 3348 8429 3349 8428
      3350 8403 3349 8403 3350 8402 3349 8401
      3342 8397 3336 8402 3336 8403 3334 8403
      3338 8431
TIME...MOT...LOC 0103Z 274DEG 26KT 3344 8423

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 10, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT Thu Apr 10 2025

GAZ037-047-049-110145-
Morgan GA-Walton GA-Oconee GA-
921 PM EDT Thu Apr 10 2025

...A strong thunderstorm will impact portions of central Oconee,
northwestern Morgan and eastern Walton Counties through 945 PM EDT...

At 921 PM EDT, a strong thunderstorm was over Good Hope, or near
Monroe, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Bostwick, Bishop, North High Shoals, Ebenezer, Gratis, Good Hope,
Monroe, Hard Labor Creek State Park, Farmington, Apalachee, Pannell,
and Madison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central, northeastern and east central Georgia.

&&

LAT...LON 3379 8332 3371 8337 3370 8340 3368 8339
      3357 8346 3375 8376 3391 8365
TIME...MOT...LOC 0121Z 301DEG 15KT 3380 8364

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:06 PM EDTSpecial Weather StatementFFCFayette24 min
Apr 10, 8:06 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee39 min
Apr 10, 8:08 PM EDTSpecial Weather StatementFFCGordon37 min
Apr 10, 8:18 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Gwinnett, Hall30 min
Apr 10, 8:29 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe29 min
Apr 10, 8:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Haralson and 2 more42 min
Apr 10, 8:35 PM EDTSpecial Weather StatementFFCClayton, Henry25 min
Apr 10, 8:43 PM EDTSpecial Weather StatementFFCBarrow, Clarke47 min
Apr 10, 8:57 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes48 min
Apr 10, 9:03 PM EDTSpecial Weather StatementFFCHenry27 min
Apr 10, 9:10 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCarroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 7 more50 min
Apr 10, 9:50 PM EDTSevere Thunderstorm WarningFFCButts, Crawford, Henry, Jasper, Jones, Lamar and 7 more40 min
Apr 10, 9:56 PM EDTSpecial Weather StatementFFCHarris, Heard, Meriwether, Talbot, Troup34 min
Apr 10, 10:17 PM EDTSpecial Weather StatementFFCPutnam28 min
Apr 10, 10:29 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Houston, Jasper, Jones and 5 more46 min
Apr 10, 10:32 PM EDTSevere Thunderstorm WarningFFCHarris, Troup31 min
Apr 10, 10:36 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Taylor, Troup24 min
Apr 10, 11:05 PM EDTSpecial Weather StatementFFCHarris25 min
Apr 10, 11:11 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bleckley, Houston, Johnson, Laurens, Twiggs and 2 more37 min
Apr 10, 11:42 PM EDTSpecial Weather StatementFFCBleckley, Johnson, Laurens48 min
Apr 11, 12:08 AM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler52 min
Apr 11, 12:14 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Webster46 min
Apr 11, 2:22 PM EDTFreeze WatchFFCDawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more24 hr
Apr 11, 3:35 PM EDTSpecial Weather StatementFFCCherokee25 min
Apr 11, 3:38 PM EDTSpecial Weather StatementFFCForsyth37 min
Apr 11, 4:05 PM EDTSpecial Weather StatementFFCJohnson25 min
Apr 11, 4:16 PM EDTSpecial Weather StatementFFCGwinnett29 min
Apr 11, 4:52 PM EDTSpecial Weather StatementFFCGwinnett23 min
Apr 11, 5:11 PM EDTSpecial Weather StatementFFCBartow34 min
Apr 11, 5:31 PM EDTSpecial Weather StatementFFCBartow29 min
Apr 11, 6:14 PM EDTSpecial Weather StatementFFCLamar31 min
Apr 11, 6:15 PM EDTSpecial Weather StatementFFCHeard30 min

Nearby

Special Weather Statements in Georgia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.